TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
myheartbait Offline
Member
Welcome me, I'm new!
*
 
myheartbait's Avatar
 
Name: Tess
Age: 25
Gender: Female
Location: Australia

Posts: 18
Join Date: January 10th 2009

Prozac - March 13th 2010, 08:41 AM

I started Prozac 3 weeks ago for depression and anxiety. The first 2 weeks were great. I noticed a huge difference in my mood and anxiety. But last week I felt on edge all day, everyday. I had 3 panic attacks with hyperventilating (I don't get them!) and have had suicidal and impulsive thoughts. Other side effects have been nausea and headaches. I am worried about how I am feeling, but I don't know how to say anything.I have also said and done things I don't remember and have completely zoned out and then not known who I am or anybody else is. Any tips on dealing with this?



"This is how it works
You're young until you're not
You love until you don't
You try until you can't
You laugh until you cry
You cry until you laugh
And everyone must breathe
Until their dying breath"

On the Radio ~ Regina Spektor



http://www. myspace. com/hid_the_revolution_777

   
  (#2 (permalink)) Old
Gidig Offline
Optimistic pessimist
I can't get enough
*********
 
Gidig's Avatar
 
Name: Maria
Age: 27
Gender: Female
Location: Colorado

Posts: 2,123
Blog Entries: 390
Join Date: January 5th 2009

Re: Prozac - March 13th 2010, 09:12 AM

Hey Tess-

Just to put it out there, it usually takes about 6 weeks to feel the effects of anti-depressants. (Except for the side effects of like headaches and all that stuff) Anti-depressants are known to cause people to feel worse, and even more suicidal.

Don't just stop taking the medication though. Put a call in to whoever prescribed them to you and explain what's going on. There are other types of medications you can try, different dosages, and even other methods of dealing with what's going on.

When you do talk to the doctor ask for some advice for how to deal with what's going on now after taking the medication until things get fixed.

Good luck!
Maria.



The best wayout is always through~
-Robert Frost

Proud member of the LGBT community.

   
  (#3 (permalink)) Old
CANDLEJA- Offline
Member
Not a n00b
**
 
CANDLEJA-'s Avatar
 
Name: Devin
Gender: Female

Posts: 78
Join Date: May 5th 2009

Re: Prozac - March 14th 2010, 11:13 PM

Heyy, I was prescribed Prozac too for my anxiety and depression, and the same thing happened to me. It got to the point where I eventually tried OD'ing on it, so if I were you I would talk to your doctor and tell him how you've been feeling. Prozac tends to do this to people, my doctor said it's one of those drugs that make you worse before they make you better. It wasn't the right one for me, and you may have to try multiple anti depressants before you find the one that's right for you...I heard Effexor is a good one that helps people, so maybe ask your doctor about that one?
I hope things get better for you, for a lot of people, myself included I found that meds didn't help me at all.


__DEVINxLEIGH,
---

"Sometimes I have moments in life,
where I am able to forget for one minute,
exactly how lonely I am.
I live for those moments.
Is that pathetic or brave?"

---


   
  (#4 (permalink)) Old
Prozac Offline
Member
I can't get enough
*********
 
Prozac's Avatar
 

Posts: 3,497
Blog Entries: 108
Join Date: January 8th 2009

Re: Prozac - March 15th 2010, 08:49 PM

Hey there Tess,

I think that it's wonderful that you've been seeking help for your depression and anxiety - that's a really positive step forward!

I take fluoxetine (Prozac) and during the first month or so of taking the medication I also had some terrible side effects, including the suicidal and impulsive thoughts, nausea and headaches, so I can sympathise with how you're feeling. I understand that it feels really terrible and it is difficult to get through this period, but it is possible. After around 6 weeks, these negative effects should begin to wear off and you should start to feel some positive effects of the medication - and it's certainly worth it. I think it is extremely important to keep in touch with your psychiatrist about how you're feeling right now, Tess, just to make sure that you're safe. Your doctor may also be able to prescribe you something for your nausea. It's important to talk to people about how you're feeling during this time, look positively towards the future knowing that this will pass and to keep yourself safe.

Keep strong and take care.
   
Closed Thread

Bookmarks

Tags
prozac

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.